Post # 1
Well, after a horrendous period (on my 3rd cycle off BCP), I’ve decided to go back on the Pill. Darling Husband and I decided to push back our timeline to TTC anyways, so it makes no sense to keep charting/using POM.
So, I guess it’s back to the days of no sex drive but lovely, light, bearable periods!! Haha. I’m not sure I want to go back to the kind I was on before – Ortho Tri Cyclen Lo. I don’t even know what other kinds are out there – should I just ask my doctor to suggest a kind? What are the differences??
Edit – I guess this doesn’t belong in TTC – not sure what board it belongs to…
Post # 3
@doxielove: Is the other reason you’ve decided to go back on the pill because of your heavy periods? It does take a couple of months to regulate your cycle. If you and your husband plan on ttc within the next year or so, I would highly suggest waiting out the regulation of your periods and stay off bc.
I was on ortho tri cyclen lo for a year and it did awful things to my body! I am a very petite woman (not overweight at all), and it caused me to have high choloestrol, high triglicerides, and it made my thyroid underactive. As soon as I went off the pill, my blood checked out fine. Bc makes me nervous. I’ve had a friend who had multiple strokes while on bc.
If you decide to go back on bc, I would definitely talk to your pc about a different type of bc if you weren’t happy with it. I certainly was not happy with that particular type.
Post # 4
@FutureMrs.Wood: I’ve been having awful, gut-wrenching cramps. The flow has been manageable – it’s the cramps.
Unfortunately we’ve pushed the TTC out 2+ years at the very minimum. So getting on some sort of BC is probably the best option.
I didn’t really care for the Ortho, either, because it increased the number of migraines I had. I guess I never really got my blood tested when I was on it, so I don’t know if it messed with my cholesterol, etc.
Post # 5
I used to take Ortho Tri cyclen Lo and eventually switched to Estrostep. I liked it, I had less mood swings and a lighter flow. There are plenty of “lower hormone” BCP out there so I’d def talk to your GYN about it. With regard to migraines however, any sort of hormone therapy can increase migraines. A few of my girlfriends suffer from migraines and therefore can’t be on BCP and opted for IUD’s instead. I would just mention your migrianes to your physician and see what he/she says.
Post # 6
I’d make an appointment with your OBGYN and discuss what a better pill option might be for you. I’m sorry, being on the pill sucks but being off it can suck too. Ah the joys of being a woman, NOT!
Post # 7
I feel your pain – for the first 6-8 months off my birth control (I went off it for similar reasons as your side effects – no sex drive and I was way overemotional all the time) my perid pain was completely unbearable. One time I actually ended up in the ER because the pain was so intense I was sure something more had to be going on (and I have a pretty high pain tolerance). Over time though the pain has lessened, and I’ve learned how to manage it better. But I would definitely ask your doctor to try another kind of pill with you, don’t go back to the same one that you know gives you those side effects!
Post # 8
I would definitily talk to your doctor about other pill options and the migraines. I was on Yaz before I stopped, and my migraines are actually much worse off the pill than they were on it. I’m hoping it’s just hormones still balancing out (just starting my 3rd cycle off) but some pills, for some people, help the migraines.
I would also mention the sex drive thing. If I ever go back on the pill, I will ask about that. I never did before because I sort of felt like it was normal, but now that I’m off I don’t ever want that no drive feeling again.